Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 140, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2016, 8:49 AM CDT for Haywood County, Tipton County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 8:49 AM CDT (13:49 UTC)
- Expired
- Jul 14, 2016, 9:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 46 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728 WUUS54 KMEG 141349 SVRMEG TNC075-167-141430- /O.NEW.KMEG.SV.W.0140.160714T1349Z-160714T1430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 849 AM CDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TIPTON COUNTY IN WESTERN TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN WESTERN TENNESSEE... * UNTIL 930 AM CDT * AT 849 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF DIXONVILLE...OR 11 MILES SOUTH OF COVINGTON...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... BROWNSVILLE...DANCYVILLE...MASON...STANTON...OAKVIEW...GIFT... GAINESVILLE...KEELING...COTTON LAKE...ASBURY...MORTON HILL...MEUX CORNER...SHEPP...CANAAN GROVE...TABERNACLE...HICKORY POINT AND TURNPIKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3566 8929 3540 8926 3540 8963 3553 8962 TIME...MOT...LOC 1349Z 242DEG 21KT 3542 8958 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
486 WWUS54 KMEG 141411 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 911 AM CDT THU JUL 14 2016 TNC075-167-141430- /O.CON.KMEG.SV.W.0140.000000T0000Z-160714T1430Z/ TIPTON TN-HAYWOOD TN- 911 AM CDT THU JUL 14 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR SOUTHEASTERN TIPTON AND SOUTHWESTERN HAYWOOD COUNTIES... AT 911 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF DANCYVILLE...OR 12 MILES SOUTHWEST OF BROWNSVILLE...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... BROWNSVILLE...DANCYVILLE...MASON...STANTON...OAKVIEW...GIFT... GAINESVILLE...KEELING...COTTON LAKE...ASBURY...MORTON HILL... MEUX CORNER...SHEPP...CANAAN GROVE...TABERNACLE... HICKORY POINT AND TURNPIKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3566 8929 3540 8926 3540 8963 3553 8962 TIME...MOT...LOC 1411Z 242DEG 21KT 3548 8944 HAIL...<.75IN WIND...60MPH $$
964
WWUS54 KMEG 141422
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT THU JUL 14 2016
TNC075-167-141431-
/O.EXP.KMEG.SV.W.0140.000000T0000Z-160714T1430Z/
TIPTON TN-HAYWOOD TN-
922 AM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON AND
SOUTHWESTERN HAYWOOD COUNTIES WILL EXPIRE AT 930 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3566 8929 3540 8926 3540 8963 3553 8962
TIME...MOT...LOC 1419Z 242DEG 21KT 3548 8944
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:04 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 14, 7:04 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 704 AM CDT THU JUL 14 2016 .UPDATE... Updated for the 12z Aviation Discussion. && .PREV DISCUSSION... /issued 409 AM CDT THU JUL 14 2016/ .Short term... Better storm chances will exist throughout the day and night on Thursday as a series of shortwave disturbances make their way through the Mid- South. Strong storms will be possible this afternoon and evening as the first of the series of shortwaves impacts the region. Model soundings depict a very unstable atmosphere throughout the Mid-South this evening with MUCAPE values ranging from 2500-4000 j/kg, 0-3km lapse rates between 6-7 C/km, and dewpoints in the low to mid 70's. Model soundings also depict an inverted-V lower sounding profile suggesting an increased wind threat. However, weak shear values don't support long tracked well organized storms. The main threat with any storms today will be strong winds and hail. PWAT values over 2 inches also indicates flash flooding will be a threat. High temperatures today will be in the low to mid-90's, these highs coupled with dewpoints in the mid 70's could lead to heat index values near 105 degrees in some locations not impacted by convective thunderstorms. Coverage and timing of thunderstorms today is still uncertain, however there is enough confidence in storm coverage during peak heating hours to support not issuing a heat advisory today. The Storm Prediction Center has placed Northeastern Arkansas and the Missouri Bootheel in a slight risk zone in their Day 1 Outlook Product. The rest of the Mid- South was placed in a moderate risk. The best chances of storms during this active period remains on Friday as a deeper upper shortwave swings through the Mid Mississippi Valley. All indications so far suggest better thunderstorm coverage and intensity on Friday. .Long term... Models are trending drier on Saturday and Sunday as drier air associated with a building upper ridge over the Plains begins to filter into the region. The best chances of storms on Saturday will exist in the southern portions of the Mid-South. Warmer, drier weather is expected on Sunday and Monday as the steep upper ridge moves slowly eastward towards the Mid-South. Hot and humid weather will continue throughout the upcoming week, with daily highs in the mid to upper 90's. However, storm chances will increase slightly during mid-week as the upper ridge retrogrades slightly west. JPM3 && .AVIATION... 12z TAF Set An MCS has held together overnight and is advancing southward across east Arkansas this morning. This MCS is pushing into a moderately unstable airmass and it appears that inhabition is weaker than previously thought. Therefore storms should continue to progress south and impact KJBR and KMEM this morning. Further east...storms should develop later this afternoon and continue through the day. Mainly VFR cigs are anticipated...but there could be brief periods of MVFR conditions in stronger storms. Winds will remain out of the southwest through the day. There will likely be a break late this afternoon before another MCS forms to our west and impacts all of the terminals tonight. Provided best initial timing but this may be difficult to determine further than a few hours out. Winds will remain light southerly outside of convection. JLH && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 14, 4:45 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 445 AM CDT THU JUL 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 445 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED THROUGHOUT THE MID-SOUTH TODAY AND TONIGHT AS SEVERAL UPPER LEVEL SHORTWAVES MOVE THROUGH THE AREA. THE MAIN THREAT WITH STORMS TODAY AND TONIGHT WILL BE STRAIGHT- LINE WINDS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON FRIDAY AS A DEEPER SHORTWAVE TROUGH MOVES THROUGH THE REGION. ONCE AGAIN... DAMAGING STRAIGHT-LINE WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS. DANGEROUS HEAT IS EXPECTED THROUGHOUT THE UPCOMING WORK WEEK. HIGH TEMPERATURES IN THE MID TO UPPER 90'S COMBINED WITH DEWPOINTS IN THE LOWER TO MID 70'S WILL RESULT IN DANGEROUS HEAT INDICES FROM SUNDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW.
In the hours before
Special weather statement, Jul 14, 8:07 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT THU JUL 14 2016
ARZ026>028-141400-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
807 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AT 807 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MANILA
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EASTERN CRAIGHEAD...MISSISSIPPI AND EASTERN POINSETT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3599 9037 3600 8978 3576 8990 3573 8996
3567 8994 3556 9000 3555 9004 3545 9005
3545 9007 3548 9008 3548 9011 3545 9013
3545 9069
TIME...MOT...LOC 1307Z 266DEG 23KT 3586 9022Special weather statement, Jul 14, 8:08 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 AM CDT THU JUL 14 2016
ARZ035-036-048-141400-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-
808 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
AT 808 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR WYNNE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ST. FRANCIS...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3500 9115 3500 9105 3517 9104 3545 9082
3544 9026 3490 9051 3491 9115
TIME...MOT...LOC 1308Z 258DEG 31KT 3521 9085Special weather statement, Jul 14, 8:34 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
834 AM CDT THU JUL 14 2016
TNZ001-002-019-141415-
LAKE TN-DYER TN-OBION TN-
834 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...
SOUTHEASTERN LAKE COUNTY IN WESTERN TENNESSEE...
DYER COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN OBION COUNTY IN WESTERN TENNESSEE...
AT 834 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR HELOISE...OR 8 MILES SOUTHEAST OF CARUTHERSVILLE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN LAKE...DYER AND SOUTHWESTERN OBION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3603 8916 3600 8971 3610 8965 3613 8959
3617 8960 3630 8951 3631 8915
TIME...MOT...LOC 1334Z 253DEG 17KT 3606 8960Special weather statement, Jul 14, 8:44 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 AM CDT THU JUL 14 2016
TNZ049-050-088-089-141430-
FAYETTE TN-TIPTON TN-HAYWOOD TN-SHELBY TN-
844 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 AM CDT FOR...
NORTHWESTERN FAYETTE COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE...
AT 844 AM CDT...A STRONG THUNDERSTORM PRODUCING ${ALLTHREAT}NEAR
DIXONVILLE...OR 13 MILES SOUTH OF COVINGTON
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN FAYETTE...SOUTHEASTERN TIPTON...SOUTHWESTERN
HAYWOOD AND NORTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3533 8927 3522 8975 3547 8976 3559 8951
3558 8951 3558 8949 3561 8946 3566 8935
TIME...MOT...LOC 1344Z 277DEG 15KT 3538 8965Special weather statement, Jul 14, 8:47 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
847 AM CDT THU JUL 14 2016
ARZ028-036-048-TNZ048-049-088-141430-
MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-TIPTON TN-LAUDERDALE TN-
SHELBY TN-
847 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 AM CDT FOR...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
WESTERN TIPTON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN LAUDERDALE COUNTY IN WESTERN TENNESSEE...
WESTERN SHELBY COUNTY IN WESTERN TENNESSEE...
AT 847 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER MARIE...OR NEAR KEISER
${REPORT2}
PEOPLE IN SOUTHWESTERN MISSISSIPPI...EASTERN ST. FRANCIS...
CRITTENDEN...WESTERN TIPTON...SOUTHWESTERN LAUDERDALE AND WESTERN
SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3491 9078 3515 9057 3514 9050 3522 9051
3544 9031 3544 9029 3547 9029 3575 9003
3576 8957 3499 9023 3499 9031 3496 9026
3491 9030
TIME...MOT...LOC 1347Z 242DEG 21KT 3563 9005The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:34 AM CDT | Special Weather Statement | MEG | Dyer | 41 min |
| Jul 14, 8:44 AM CDT | Special Weather Statement | MEG | Tipton | 46 min |
| Jul 14, 8:50 AM CDT | Special Weather Statement | MEG | Lauderdale | 40 min |
| Jul 14, 9:21 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 39 min |
| Jul 14, 9:23 AM CDT | Special Weather Statement | MEG | Shelby | 52 min |
| Jul 14, 9:42 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Madison | 48 min |
| Jul 14, 9:51 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 114 min |
| Jul 14, 10:07 AM CDT | Special Weather Statement | MEG | Carroll, Crockett, Gibson | 38 min |
| Jul 14, 10:23 AM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 67 min |
| Jul 14, 10:55 AM CDT | Special Weather Statement | MEG | Hardin, McNairy | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.